How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18759
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have been diagnosed with prostate cancer and am awaiting

Resolved Question:

I have been diagnosed with prostate cancer and am awaiting brachytherapy in Feb or March. In preparation I have been taking Bicalutamide Tablets (150mg) daily since 7th Oct. 2014, also 20mg Tamoxifen weekly. I was warned that a side effect might be breast enlargement - which has happened. My nipples have became very sensitive and I am getting a small dicharge from them. Is this something to be concerned about? I am a 73yr old male.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Hello from JustAnswer.

The primary issues with breast enlargement and discharge and nipple tenderness are due to the level of discomfort related to the symptoms and the cosmetic appearance. Some men are bothered by these symptoms more than others. So, if you are one of the men that are less bothered by the symptoms, there is no reason for concern beyond the degree to which the symptoms are bothersome. In either case, these problems are not as serious as dealing with untreated cancer. Consequently, it may be necessary to tolerate the side effects until more definitive treatment can be performed.

If I can provide any further information, please let me know.
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18759
Experience: Family Physician for 10 years; Hospital Medical Director for 10 years.
Dr. D. Love and 2 other Medical Specialists are ready to help you
Expert:  Dr. David replied 2 years ago.
This is Dr David

I am a cancer doctor

bicalutimide 150mg a day is not frequently used in the USA and is more of a european hormone dose to slow prostate cancer down.

but unfortunately, it is well known to cause breast growth.

that is why for my patients before they start 150 of bicalutimide, they get breast radiation thearpy for 5-10 treatments to prevent breast growth.

in the USA, we tend to use LHRH agonist such as lupron or luprilde to prevent progression of prostate cancer which does a better job of freezing any prostate cancer in your body and doesn't cause breast growth.

you should ask your doctor to stop the bicalutimide 150 and start up lupron therapy

or ask to be referred to a radiation oncology doctor to get 5-10 radiation treatments to both breast to prevent further breast growth progression.

what is the PSA and gleason score of your prostate cancer?